Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 1, 2018, 8:02 PM CDT for Hartley County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 8:02 PM CDT (01:02 UTC)
- Expired
- Aug 1, 2018, 8:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Amarillo, TX
County Hartley County, TX
The radar
The Amarillo radar (KAMA), 75 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 2226 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849
WWUS84 KAMA 020102
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
802 PM CDT WED AUG 1 2018
TXZ006-011-012-020130-
Hartley TX-Potter TX-Oldham TX-
802 PM CDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 830 PM
CDT...
At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Channing, or 21 miles south of Dalhart, moving
south at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Channing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3588 10249 3587 10227 3568 10216 3562 10216
3562 10213 3552 10207 3554 10264
TIME...MOT...LOC 0102Z 001DEG 17KT 3576 10239
$$
RuttWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:56 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 1, 6:56 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 656 PM CDT Wed Aug 1 2018 .AVIATION... For the 00Z TAFs, showers and tstms will continue across much of the forecast area this evening and tonight. KDHT and KAMA will have the greatest threat of being impacted by tstms, and have included mention at both sites. The threat of precipitation should wane before sunrise Thursday. Andrade && .PREV DISCUSSION... /Issued 521 PM CDT Wed Aug 1 2018/ DISCUSSION... Current observations across the region is showing convection develop across the high terrain in New Mexico and drifting southeast. This is in association with an upper level disturbance working east near the Four Corners region that is helping to develop further convection across New Mexico and Colorado. Storms are beginning to develop across parts of the Panhandles due to good low level moisture with Td's in the mid to upper 50s along with good effective shear of 30-35 kts for thunderstorms development. Some thunderstorms may be strong with gusty winds being the main threat. The mean 500 mb NW flow should distribute any storms that develop across the northwestern Panhandles into the southern TX Panhandle exciting the region by Thursday morning. Throughout the day on Thursday, weather should be quiet as the main thunderstorms activity should remain to the west over New Mexico. Going into the day on Friday, our next chance of more wide coverage thunderstorms will move into the region due to a stronger short wave trough moving across the Panhandles in the northwest flow aloft. Some storms could be strong to severe with damaging winds being the main threat as the storms move southeast across the region ending Saturday morning. An upper level ridge will build over the region starting Sunday keeping most of diurnal activity across the far northern Panhandles through early next week. As the main upper level system shifts back towards the western CONUS by the end of the forecast period, northwesterly flow will return and bring our next chance of precipitation to the Panhandles. High temperatures will slowly climb from the low 90s starting tomorrow through mid and upper 90s by the end of the forecast period. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Aug 1, 5:33 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 533 PM CDT Wed Aug 1 2018 OKZ001>003-TXZ001>020-317-021045- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 533 PM CDT Wed Aug 1 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will be possible across the Panhandles this afternoon and tonight. A storm or two may become severe with damaging winds and hail the main threats. Heavy rain may also cause localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible across parts of the Panhandles through Saturday and then again Monday and Tuesday. Some of the storms may become severe with damaging winds and hail the main threats. Heavy rain may also cause localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Aug 1, 6:48 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT WED AUG 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND GST 9 N AMARILLO 35.34N 101.81W
08/01/2018 M52 MPH POTTER TX MESONET
&&
EVENT NUMBER AMA1800418
BEATSpecial weather statement, Aug 1, 6:49 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Amarillo TX 649 PM CDT WED AUG 1 2018 TXZ012-013-017-018-317-020015- Potter TX-Palo Duro Canyon TX-Randall TX-Carson TX-Armstrong TX- 649 PM CDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL... NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON AND EASTERN POTTER COUNTIES UNTIL 715 PM CDT... At 649 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles north of Amarillo, moving south at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Amarillo, Canyon, Lake Tanglewood, Mescalero Park, Washburn, Timbercreek Canyon and Pantex. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3549 10202 3555 10172 3511 10137 3497 10201 TIME...MOT...LOC 2349Z 343DEG 13KT 3529 10180 Rutt
Local storm report, Aug 1, 6:52 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT WED AUG 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST 9 N AMARILLO 35.34N 101.81W
08/01/2018 M61 MPH POTTER TX MESONET
&&
EVENT NUMBER AMA1800419
BEATLocal storm report, Aug 1, 7:06 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT WED AUG 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 7 NNW AMARILLO 35.30N 101.87W
08/01/2018 E0.88 INCH POTTER TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1800420
BEATLocal storm report, Aug 1, 8:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
802 PM CDT WED AUG 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST 3 NNE UMBARGER 34.99N 102.08W
08/01/2018 M79 MPH RANDALL TX MESONET
&&
EVENT NUMBER AMA1800421
ANDRADESpecial weather statement, Aug 1, 8:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
802 PM CDT WED AUG 1 2018
TXZ006-011-012-020130-
Hartley TX-Potter TX-Oldham TX-
802 PM CDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 830 PM
CDT...
At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Channing, or 21 miles south of Dalhart, moving
south at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Channing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3588 10249 3587 10227 3568 10216 3562 10216
3562 10213 3552 10207 3554 10264
TIME...MOT...LOC 0102Z 001DEG 17KT 3576 10239
RuttThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:26 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Potter, Randall | 64 min |
| Aug 1, 8:08 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 35 min |
| Aug 1, 8:17 PM CDT | Special Weather Statement | AMA | Hartley | 28 min |
| Aug 1, 8:35 PM CDT | Special Weather Statement | AMA | Oldham | 40 min |
| Aug 1, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 66 min |
| Aug 2, 1:02 AM CDT | Special Weather Statement | AMA | Wheeler | 43 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.